MAUDE Adverse Event Report: PHILIPS VOLCANO VISIONS PV .035 (NON-HOSPITAL); CATHETER, ULTRASOUND, INTRAVASCULAR

PHILIPS VOLCANO VISIONS PV .035 (NON-HOSPITAL); CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 81234
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/25/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This case was reviewed and investigated according to the manufacturer¿s policy.Not applicable for this device.Not applicable for this device.The visions pv.035 catheter was not returned for evaluation, thus no returned product investigation was performed.Do not apply to this submission.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
It was reported that during a therapeutic peripheral procedure, while advancing the visions pv.035 catheter to the iliac artery, the tip of the catheter separated in two pieces.Attempts to snare/jail the separated tip was unsuccessful.The tip was left free floating and retained in the pulmonary artery.The patient was transferred to another hospital where it was determined unsafe to retrieve the tip.The patient's condition today is stable.This adverse event and product problem is being submitted due to the tip separation.Additional intervention was unsuccessful, thus was retained in the patient.
 
Additional Manufacturer Narrative
D9 & h3: visions pv was returned for evaluation.H3: the visions pv was returned without the distal portion of the catheter.Measurements confirmed that approx.6.5 mm of the scanner body and approx.12 mm of the distal tip separated from the catheter.H6: the probable cause of the observed failure is damage during use.Strain, impact, and forces associated with use can affect the integrity of the device.

Brand Name
VISIONS PV .035 (NON-HOSPITAL)
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
PHILIPS VOLCANO
3721 valley centre drive #500
san diego CA 92130
Manufacturer (Section G)
VOLCARICA S.R.L.
coyol free zone &business park
b37
alajuela
CS  
Manufacturer Contact
danielle bullock
3721 valley centre drive #500
san diego, CA 92130
MDR Report Key14704432
Report Number3008363989-2022-00048
Device Sequence Number19377124
Product Code OBJ
UDI-Device Identifier00845225002596
UDI-Public(01)00845225002596(11)220405(17)240405(10)0302565836
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K153094
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/05/2024
Device Model Number81234
Device Catalogue Number400-0200.272
Device Lot Number0302565836
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2022
Supplement Date Received by Manufacturer06/22/2022
Initial Report FDA Received Date06/15/2022
Supplement Report FDA Received Date07/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORDIS: 8F BRITE TIP INTRODUCER SHEATH.; MERIT: 0.035" J-TIP GUIDE WIRE.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexFemale
Patient Weight88 KG
Patient EthnicityNon Hispanic
Patient RaceWhite